Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Liver problems
Sep 12, 2003

My brother has been HIV positive since before 1989. In 1989, he was diagnosed with PCP. Since then he has lived with AIDS and many opportunistic infections.. MAI, KS, etc. Most recently he had testicular cancer and they found a tumor-like thing in his bladder too, whih was removed. He has responded well to most of the inhibitors & cocktails over the years. They were even optomistic with the cancer, however he is now in the hospital with some kind of liver problem. He is very sick and his eyes are yellow. His bilirubin has been going up 3.0 to 6.5 now it's 9... They have been unable to biopsy the liver because his blood is not clotting, they are currently giving him plasma to get the blood within exceptable limits to do the liver biopsy.. He is only 40. My question is what can be going on with the liver?? Is this how liver cancer presents? Liver failure or liver toxicity? At this point we would just like to know what this could be..

Please let me know your thoughts... THANK YOU

Response from Dr. Conway

This is a complicated question, and I can best answer it by saying that it will be important to get a biopsy of the liver to differentiate whether this represents:

1. An infection of some kind in the liver 2. A spread of cancer to the liver 3. A result of toxicity of one of the drugs he might be taking 4. Another (more unusual) condition

Right now, without additional information (and without a biopsy) it is very hard to be more specific.

It sounds as if your brother is quite sick. I wish both you and he well.



Previous
liver cysts
Next
Flu Shots

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement